Jump to content

Anyone else get this?


LisaColumbus
 Share

Recommended Posts

Ever since I first became ill I will get an itchy rash at the center, top of my back where the neck joins. I can usually tell when I am getting ready to crash because the rash and itchiness get worse than normal. I also get alternating pain and numbness on the top vertebrae at the top of the spine base of the neck. Does anyone else have this?

Link to comment
Share on other sites

Lisa,

This may be a very silly question, but you've had anaphylaxis ruled out as a cause of your POTS right? One of my first doctors said he had a case similar to mine come in a few years ago who had tachy, hypotension, fainting etc. and he tested positive for an allergy (I can't remember what) that was causing his symptoms.

I just ask, because you mention the rash.

Good luck,

lauren

Link to comment
Share on other sites

Guest Finrussak

also rule out mast cell disorders...a very common cause of POTS type sx...and comes with rashes as its part of the allergy continuum....Vanderbilt Univ likes to rule out mast cell in a LOT of their dysauto pts. And be aware its a 4 hr urine catch...unusual and the labs and uninformed Drs will think youre nuts as urines are usually one catch or for 24 hrs...not the case here. I beleive the test you want is Urinary methylhistamine, while sx, over 4 hrs and at least 2 catches(collections) in that time pd. It has to be sent to Mayo. your lab can contact mayo directly for directions.

Some types of dysauto's can cause skin sx ( itchy, redness etc) and scratching then makes it looks like a rash...when I am in a bad episode, I get bright red NOSE and red inner thigh ( usually one side and it can be either side) and the thighs start to itch...if I scratch it will persist...and so far Im negative for mast cell stuff...so the guess is---my dysauto is causing it ( or a skin reaction to the chemicals Im producing). The dermatologist has explained that a sudden dilation of blood vessels ( as can be caused by dysauto) can cause the skin's nerve endings to irritate, itch etc, as well as be the cause of the redness and so it looks like a "rash".

Hope this helps; but in any case always check everything out "in case".

Link to comment
Share on other sites

Dont get the rash, but when I am on Midodrine, my head itches all of the time, Doc said it was side affect and will go away. Maybe, if they ever decide to keep me on it or off of it. :rolleyes: Vanessa

Ever since I first became ill I will get an itchy rash at the center, top of my back where the neck joins. I can usually tell when I am getting ready to crash because the rash and itchiness get worse than normal. I also get alternating pain and numbness on the top vertebrae at the top of the spine base of the neck. Does anyone else have this?
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...